Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 3, 2011, 3:13 PM EDT for Fulton County, Pennsylvania. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 3:13 PM EDT (19:13 UTC)
- Expired
- Jul 3, 2011, 4:00 PM EDT
- In force
- 47 min
- Issued by
- NWS State College, PA
County Fulton County, PA
The radar
The Sterling radar (KLWX), 100 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 750 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
008 WWUS81 KCTP 031913 SPSCTP SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 313 PM EDT SUN JUL 3 2011 PAZ035-036-032000- FRANKLIN PA-FULTON PA- 313 PM EDT SUN JUL 3 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FULTON AND SOUTHWESTERN FRANKLIN COUNTIES... AT 307 PM EDT...A STRONG THUNDERSTORM WAS NEAR HANCOCK...MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR BIG COVE TANNERY AROUND 330 PM AND CLAYLICK AROUND 400 PM. THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 164 AND 170. THIS WILL ALSO IMPACT ROUTE 522. LAT...LON 3972 7825 3984 7824 3984 7773 3972 7775 $$ FORECASTER: DEVOIR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:49 PM EDT, 24 minutes earlier.
Area forecast discussion, Jul 3, 2:49 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 249 PM EDT SUN JUL 3 2011 .SYNOPSIS... SAT SHOWS AT 18Z A MAINLY DRY COLD FRONT IS MOVING ON SHORE AND SHOULD PUSH THROUGH THE AREA LATE AFTERNOON. PRE-FRONTAL MOISTURE HAS ALLOWED FOR A BROKEN DECK OF CLOUDS THAT HAS SLIGHTLY REDUCED DAYTIME HEATING. DRIER AIR BEHIND THE FRONT WILL MOVE IN MID EVENING...CEASING ANY CONVECTION THAT DOES FIRE. THIS DRY AIR WILL REMAIN OVER THE REGION THROUGH TOMORROW AND INTO WEDNESDAY AS HIGH PRESSURE BUILDS OUT OF THE GREAT LAKES. && .NEAR TERM /THROUGH MONDAY/... RATHER HUMID AIR MASS REMAINS ENTRENCHED OVER THE REGION WITH THE MAIN COLD FRONT MOVING SLOWLY ACROSS THE LOWER LAKES. A POSITIVELY TILTED RIDGE REMAINS OVER THE REGION STIFLING ANY CONVECTION. THERE IS A COMPLETE LACK OF SHEAR BUT WITH CAPE VALUES OF NEAR 2000 JOULES AND LI'S OF NEGATIVE 6 CONVECTION REMAINS A POSSIBILITY LATE THIS AFTERNOON AND EARLY EVENING. THE BEST AREA FOR SHOWERS AND THUNDERSTORMS REMAINS ALONG THE MASON DIXON LINE AND THE SE CORNER OF THE STATE. ANY STORMS THAT FORM SHOULD CEASE SHORTLY AFTER 00Z. THE BIGGEST THREAT FROM ANY STORMS WILL BE GUSTY WINDS AND HEAVY RAIN. AFTER THE FRONT PASSES...DRIER AIR WILL ENTRAIN INTO THE AREA AS THE END OF A LONG WAVE TROUGH FOLLOWS IN THE FRONTS WAKE. DRY AIR AND WEAK ZONAL FLOW SHOULD DOMINATE THE PATTERN THROUGH TOMORROW WITH CLEARING SKIES AND NEARLY NO POPS. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... WEAK HIGH PRESSURE WILL BE IN CONTROL OF OUR WEATHER INTO TUESDAY...WITH THE FRONTAL BOUNDARY STALLED JUST TO OUR SOUTH. 12Z GEFS SHOWS -1SD PWATS ACROSS NORTHERN PORTION OF CWA...INDICATING THE DRY AIRMASS IN PLACE. HOWEVER...+1SD PWATS WILL BE POOLED JUST SOUTH OF THE MASON-DIXON LINE. WEAK SFC HIGH SLIDES TO OUR EAST TUESDAY NIGHT. DEVELOPING SOUTHERLY FLOW ON BACK-SIDE OF HIGH BRINGS HIGHER HUMIDITY BACK INTO THE REGION ON WEDNESDAY. SLIGHT CHC SHRA/TSRA AS THE FRONTAL BOUNDARY TO OUR SOUTH BEGINS TO RETURN NORTHWARD WHILE...AT THE SAME TIME...A WEAK COLD FRONT WILL BE APPROACHING NW PA FROM THE GREAT LAKES. TEMPERATURE-WISE...SHOULD BE SEASONABLY WARM ON TUESDAY...AND A COUPLE OF DEGREES WARMER ON WEDNESDAY WITH INCR SOUTHERLY FLOW. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... GEFS/ECMWF SHOW THE UPPER PATTERN TO BE DOMINATED BY A BIG RIDGE OVER THE WESTERN 2/3 OR SO OF THE US WITH ZONAL FLOW OR EVEN SOME WEAK TROFFING OVER THE NERN US...BUT WITH UPPER HEIGHTS LOCALLY REMAINING NEAR OR EVEN SLIGHTLY ABOVE NORMAL. THIS SHUD FAVOR MAINLY FAIR WEATHER WITH THE CHANCES FOR RAIN BEING CONFINED TO WEAK FRONTAL PASSAGES WHICH THE GUIDANCE INDICATES FOR SOMETIME LATER THIS WEEK...WED-THU TIMEFRAME...AND PERHAPS AGAIN EARLY NEXT WEEK. TIMING AT THIS TIME OF YEAR OF COURSE WILL BE NOTORIOUSLY HARD TO GAGE MORE THAN JUST A FEW DAYS OUT. OVERALL THE UPCOMING PATTERN LOOKS PRETTY AVERAGE WHICH FOR EARLY JULY SHOULD MEAN SOME GREAT DAYS FOR OUTDOOR ACTIVITIES. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... VFR CONDITIONS WILL DOMINATE...EXPECT MVFR TO IFR CIGS IN SHRA AND VCTS ALONG AND BEHIND THE FRONT THAT WILL MOVE THROUGH THE AREA BY 00Z. ANY SHOWERS AND THUNDERSTORMS SHOULD END SHORTLY AFTER. WITH CLEARING SKIES...LIGHT WINDS AND TRAPPED MOISTURE AT THE SURFACE DON'T RULE OUT SOME FOG LIKELY...AS TEMPS NEAR OR DROP BELOW FCST DEWPOINTS. DRIER AIR BUILDS ACROSS CENTRAL PA TOMORROW. OTHER THAN SOME PATCHY FOG BTWN 09-14Z...WE SHOULD SEE SEVERAL DRY DAYS WITH MAINLY VFR CONDITIONS.NEXT COLD FRONT TOWARD THU. OUTLOOK... MON- WED...GENERALLY VFR AS HIGH PRESSURE BUILDS INTO THE AREA. AN ISOLATED SHOWER COULD FORM. THU...A CHC OF SHOWERS AND THUNDERSTORMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CERU NEAR TERM...LA CORTE/CERU SHORT TERM...EVANEGO LONG TERM...LA CORTE AVIATION...CERU/MARTIN
Hazardous weather outlook, Jul 3, 5:22 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 522 AM EDT SUN JUL 3 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-040930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 522 AM EDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL PASS THROUGH THE AREA TODAY ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BE LOCALLY SEVERE WITH STRONG WIND GUSTS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 3:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 313 PM EDT SUN JUL 3 2011 PAZ035-036-032000- FRANKLIN PA-FULTON PA- 313 PM EDT SUN JUL 3 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FULTON AND SOUTHWESTERN FRANKLIN COUNTIES... AT 307 PM EDT...A STRONG THUNDERSTORM WAS NEAR HANCOCK...MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR BIG COVE TANNERY AROUND 330 PM AND CLAYLICK AROUND 400 PM. THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 164 AND 170. THIS WILL ALSO IMPACT ROUTE 522. LAT...LON 3972 7825 3984 7824 3984 7773 3972 7775 FORECASTER: DEVOIR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:13 AM EDT | Areal Flood Advisory | CTP | Lycoming, Sullivan, Tioga | 3 hr |
| Jul 3, 1:39 AM EDT | Special Weather Statement | CTP | Franklin | 36 min |
| Jul 3, 2:07 AM EDT | Special Weather Statement | CTP | Northumberland, Snyder | 53 min |
| Jul 3, 2:22 AM EDT | Areal Flood Advisory | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 11 more | 3 hr |
| Jul 3, 2:53 AM EDT | Special Weather Statement | CTP | Cumberland, Dauphin, Perry, Snyder | 52 min |
| Jul 3, 3:46 AM EDT | Special Weather Statement | CTP | Adams, Cumberland, York | 59 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.